Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 4, 2009, 6:40 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2009, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 4, 2009, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:08 PM CDT | TSTM WND DMG | 6 W Herndon, KY | TREES AND POWER LINES DOWN ON THE 2000 BLOCK OF ROARING SPRINGS RD. |
| Jul 4, 7:10 PM CDT | TSTM WND DMG | 4 W Herndon, KY | METAL STORAGE BUILDING BLOWN ACROSS SIMMONS CEMETERY RD. |
| Jul 4, 7:12 PM CDT | TSTM WND GST 60 | Herndon, KY | OFF DUTY NWS EMPLOYEE ESTIMATES 60 MPH WINDS IN HERNDON KY. |
| Jul 4, 7:13 PM CDT | TORNADO | 1 Se Herndon, KY | EF1 TORNADO WAS NOTED 1.25 MILES SE OF HERNDON OR 11 MILES SSW OF HOPKINSVILLE TO 1.75 MILES SE HERNDON OR 11 MILES S OF HOPKINSVILLE. PEAK WIND WAS ESTIMATED AT 95 MPH. AVERAGE PATH WIDTH WAS 110 YARDS AND PATH LENGTH WAS 1/2 MILE. THE TORNADO CAUSED A FEW DO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 042340
TORPAH
KYC047-221-050030-
/O.NEW.KPAH.TO.W.0064.090704T2340Z-090705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
EAST CENTRAL TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 730 PM CDT.
* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES
NORTHWEST OF FORT CAMPBELL NORTH...OR 6 MILES SOUTH OF CADIZ....
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
FORT CAMPBELL NORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 MPH.
&&
LAT...LON 3678 8789 3687 8785 3682 8738 3664 8744
3664 8760
TIME...MOT...LOC 2340Z 283DEG 21KT 3679 8784
$$2 follow-up statements
000
WWUS53 KPAH 042357
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT SAT JUL 4 2009
KYC047-221-050030-
/O.CON.KPAH.TO.W.0064.000000T0000Z-090705T0030Z/
CHRISTIAN KY-TRIGG KY-
657 PM CDT SAT JUL 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND EAST CENTRAL TRIGG
COUNTY IN WESTERN KENTUCKY...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST OF
HERNDON...OR 8 MILES SOUTH OF CADIZ....MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 MPH.
&&
LAT...LON 3678 8786 3681 8779 3682 8738 3664 8744
3664 8760
TIME...MOT...LOC 2356Z 269DEG 39KT 3676 8774
$$000
WWUS53 KPAH 050010
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CDT SAT JUL 4 2009
KYC221-050020-
/O.CAN.KPAH.TO.W.0064.000000T0000Z-090705T0030Z/
TRIGG KY-
710 PM CDT SAT JUL 4 2009
...THE TORNADO WARNING FOR EAST CENTRAL TRIGG COUNTY IN WESTERN
KENTUCKY IS CANCELLED...
LAT...LON 3665 8761 3665 8762 3677 8764 3681 8763
3682 8738 3664 8744
TIME...MOT...LOC 0010Z 269DEG 39KT 3676 8755
$$
KYC047-050030-
/O.CON.KPAH.TO.W.0064.000000T0000Z-090705T0030Z/
CHRISTIAN KY-
710 PM CDT SAT JUL 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HERNDON...OR 7
MILES SOUTHWEST OF HOPKINSVILLE....MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 MPH.
&&
LAT...LON 3665 8761 3665 8762 3677 8764 3681 8763
3682 8738 3664 8744
TIME...MOT...LOC 0010Z 269DEG 39KT 3676 8755
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:15 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT JUL 4 2009 .DISCUSSION... ONGOING SVR RISK CONTINUES LATE THIS AFTERNOON AND INTO THE EVENING. SFC WARM FRONT HAS DRAPED ITSELF RIGHT ALONG THE MS RVR DOWN INTO THE PAH AREA. SFC BASED CAPES RUNNING 1500-2500 WEST OF THIS BOUNDARY INTO SE MO. LINE OF CONVECTION SHOULD CONTINUE TO DEVELOP TO THE NW OF THE OH RVR THIS AFTERNOON...THEN TRAVERSE WRN KY/FAR SE MO THUS EVENING. MAIN HAZARD SHOULD BE WITH SOME DAMAGING WIND GUSTS AND HAIL...BUT ANY CELL THAT TRY TO DEVIATE FROM THE MEAN FLOW AND TRAVERSE THE WARM FRONT (IE MOVE SE AS OPPOSED TO E) COULD SPIN UP AN ISOLATED TORNADO. SFC LOW SHOULD DEVELOP AND MOVE INTO THE MS/OH RIVER CONFLUENCE AREA BY SUNSET. THIS LOW WILL MOVE ESE OVERNIGHT...DRAGGING SFC COLD FRONT THROUGH WITH IT. WILL DECREASE RAIN CHANCES BEHIND THE LINE OF STORMS AFTER MIDNIGHT...AS SFC LOW/COLD FRONT MOVES SE OF THE REGION. COULD BE A FEW LEFTOVER SHOWERS BEHIND THE FRONT SUNDAY...BUT SHOULD BE NO MAJOR CONCERN. CLOUDS AND NLY WINDS WILL LIKELY HOLD TEMPS DOWN IN THE 70S TO NEAR 80. NUMERICAL MODELS IN VERY GOOD AGREEMENT THAT MID LEVEL NWLY FLOW WILL CONTINUE TO DRIVE THE SURFACE COLD FRONT SOUTH TO THE GULF COAST STATES BY MONDAY MORNING...ALLOWING SURFACE HIGH PRESSURE TO BUILD INTO THE REGION MON/TUE. THIS WILL KEEP THINGS DRY...WITH TEMPS AT OR A BIT BELOW NORMAL...ESP AT NIGHT. MID LEVEL HIGH OUT OVER THE PLAINS WILL THEN GRADUALLY SHIFT EAST TOWARD THE REGION MID/LATE WEEK. THIS WILL LEAD TO A GRADUAL RETURN TO DAY TIME HEAT...WITH MAX TEMPS EXPECTED INTO THE LOWER AND MID 90S BY THU/FRI. WITH THE MID RIDGE IN CONTROL...WILL LIKELY SEE THERMAL CAPPING ALOFT AND LITTLE OVERALL MOISTURE. THUS...PRECIP CHANCES LOOK NIL THROUGH FRI. THERE IS SOME SUGGESTION BY LATEST MEDIUM RANGE MODELS THAT THE MID LVL RIDGE WILL BEGIN TO RETREAT BACK TO THE WEST BY NEXT WEEKEND... RESULTING IN A RETURN TO NW FLOW ALOFT. THIS COULD BRING A COLD FRONT SOUTH THROUGH THE PLAINS AND CLOSE TO THE FORECAST AREA BY SAT...SO INTRODUCED A SLIGHT CHC FOR SHOWERS/STORMS AT THAT TIME. && .AVIATION... WIDESPREAD CONVECTION OCCURRING OVER MOST OF SOUTHERN IL/SOUTHWEST IN WITH SCATTERED ACTIVITY OVER KY. PRECIP WILL CONTINUE ON AND OFF AT KEVV/KOWB THROUGH THE AFTERNOON. AT KPAH/KCGI...ACTIVITY WILL BE MORE ISLD...UNTIL LATE AFTERNOON WHEN ADDITIONAL DEVELOPMENT IS LIKELY...THAT WILL CONTINUE INTO EVENING HRS. MVFR CIGS AND VSBYS POSSIBLE WITH THE HEAVIER TSRA...WITH POSSIBLY GUSTY WINDS. AFTER THE CONVECTION...COULD SEE SOME -RA THROUGH ABOUT 06Z...AFTER WHICH CIGS COULD GRADUALLY LOWER TO BLO 1000 FT. SHOULD BEGIN TO SEE IMPROVING CONDITIONS BY LATE SUNDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DISCUSSION...MEFFERT AVIATION...CW
Hazardous weather outlook, Jul 4, 1:32 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 132 PM CDT SAT JUL 4 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 132 PM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON THROUGH TONIGHT FOR THE ENTIRE AREA. SCATTERED THUNDERSTORMS CONTINUE TO IMPACT PORTIONS OF THE AREA EARLY THIS AFTERNOON. THESE STORMS SHOULD STAY BELOW SEVERE LEVELS...BUT THE STRONGER STORMS WILL PRODUCE SOME VERY HEAVY RAIN AT TIMES...AS WELL AS FREQUENT LIGHTNING. HOWEVER...AS WE HEAD INTO THE MID TO LATE AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST OF THE REGION AND MOVE SOUTHEASTWARD THROUGH THE EVENING. SOME THUNDERSTORMS DURING THIS TIME MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY HAZARDS...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. A BRIEF TORNADO CANNOT BE RULED OUT. THE HIGHEST POTENTIAL FOR SEVERE WEATHER NOW APPEARS TO BE ACROSS SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS...WHERE THE INSTABILITY WILL BE MAXIMIZED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LATE NEXT WEEK...HUMIDITY LEVELS MAY INCREASE ENOUGH TO BRING HEAT INDICES AT OR ABOVE 100 TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS.
In the hours before
Local storm report, Jul 4, 5:21 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
521 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD CHARLESTON 36.92N 89.34W
07/04/2009 MISSISSIPPI MO LAW ENFORCEMENT
REPORTS OF A POSSIBLE FUNNEL CLOUD...DOWNED TREES AND
POWER OUTAGES.
&&
JAYSONWLocal storm report, Jul 4, 5:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
535 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BERKLEY 36.81N 89.12W
07/04/2009 M70 MPH CARLISLE KY LAW ENFORCEMENT
A REPORT OF 70 TO 80 MPH WINDS MEASURED OUT OF CARLISE
COUNTY BY 911 OFFICIALS
&&
JAYSONWLocal storm report, Jul 4, 5:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
543 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG DEXTER 36.79N 89.96W
07/04/2009 STODDARD MO EMERGENCY MNGR
ABOUT HALF DOZEN UTILITY POLES BROKEN BY STRAIGHT LINE
WINDS AND SEVERAL BROKEN TREE LIMBS UP TO 6 INCHES IN
DIAMETER ACCROSS STODDARD COUNTY.
&&
JAYSONWLocal storm report, Jul 4, 6:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
607 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG BERKLEY 36.81N 89.12W
07/04/2009 CARLISLE KY LAW ENFORCEMENT
CARLISLE COUNTY 911 RECEIVED REPORTS OF A CARPORT BLOWN
INTO THE STREET AND A CAMPER/RV BLOWN OVER AT 4145 STATE
RD 123.
&&
JAYSONWLocal storm report, Jul 4, 6:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
629 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG MAYFIELD 36.74N 88.65W
07/04/2009 GRAVES KY TRAINED SPOTTER
ELECTRICAL LINES DOWN
&&
JAYSONWLocal storm report, Jul 4, 6:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
631 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST MURRAY 36.61N 88.32W
07/04/2009 M70 MPH CALLOWAY KY EMERGENCY MNGR
70 MPH WINDS IN MURRAY...REPORTS OF A ROOF BLOWN OFF A
BULDING.
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:16 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 29 min |
| Jul 4, 5:22 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Hickman | 38 min |
| Jul 4, 5:39 PM CDT | Tornado Warning | PAH | Carlisle, Graves, Hickman | 36 min |
| Jul 4, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 55 min |
| Jul 4, 5:55 PM CDT | Tornado Warning | PAH | Lyon, Marshall, Trigg | 50 min |
| Jul 4, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 32 min |
| Jul 4, 6:29 PM CDT | Tornado Warning | PAH | Calloway, Trigg | 33 min |
| Jul 4, 6:37 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 37 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.